Uniform interpolation and sequent calculi in modal logic

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

A method is presented that connects the existence of uniform interpolants to the existence of certain sequent calculi. This method is applied to several modal logics and is shown to cover known results from the literature, such as the existence of uniform interpolants for the modal logic K . New is the result that KD has uniform interpolation. The results imply that for modal logics K4 and S4 , which are known not to have uniform interpolation, certain sequent calculi cannot exist.
Original languageEnglish
Pages (from-to)155-181
JournalArchive for Mathematical Logic
Volume58
Issue number1-2
DOIs
Publication statusPublished - 2019

Keywords

  • Uniform interpolation
  • Sequent calculus
  • Modal logic
  • Propositional quantifiers

Fingerprint

Dive into the research topics of 'Uniform interpolation and sequent calculi in modal logic'. Together they form a unique fingerprint.

Cite this